Matija Bucic

PhD Student in Mathematics
Advisor: Benny Sudakov

Department of Mathematics
ETH Zürich

Contact Info:
E-mail address:
Office address: Department of Mathematics, ETH, HG J 65
Rämistrasse 101, 8092 Zürich, Switzerland
Phone: +41 44 632 8509.

Fields of Interest: Ramsey Theory, Directed Graph Theory, Algebraic and Probabilistic Methods in Combinatorics,
Extremal Set Theory, Theoretical Computer Science, Random Structures

Curriculum Vitae: CV
Since 2016 I am a PhD student at ETH Zürich.
Before coming to ETH, my undergraduate and masters studies were at the University of Cambridge.

Research Papers
  1. M. Bucic, N. Draganic, B. Sudakov; Universal and unavoidable graphs, submitted.
  2. M. Bucic, B. Sudakov, Tuan Tran; Erdős-Szekeres theorem for multidimensional arrays, submitted.
  3. M. Bucic, E. Long, A. Shapira, B. Sudakov; Tournament quasirandomness from local counting, submitted.
  4. M. Bucic, P. Devlin, M. Hendon, D. Horne, B. Lund; Perfect matchings and derangements on graphs, submitted.
  5. M. Bucic, E. Jahn, A. Pokrovskiy, B. Sudakov; 2-factors with k cycles in Hamiltonian graphs, submitted.
  6. N. Alon, M. Bucic, T. Kalvari, E. Kuperwasser, T. Szabó; List Ramsey numbers , submitted.
  7. M. Bucic, D. Korándi, B. Sudakov; Covering random graphs by monochromatic trees and Helly-type results for hypergraphs, submitted.
  8. M. Bucic, S. Letzter, B. Sudakov; Multicolour bipartite Ramsey number of paths, The Electronic Journal of Combinatorics 26 (2019), P3.60.
  9. M. Bucic, M. Kwan, A. Pokrovskiy, B. Sudakov; Halfway to Rota's basis conjecture, accepted in International Mathematics Research Notices.
    We also wrote a companion note to this paper: On Kahn's basis conjecture.
  10. M. Bucic, S. Heberle, S. Letzter, B. Sudakov; Monochromatic trees in random tournaments, accepted, Combinatorics, Probability and Computing.
  11. M. Bucic, M. Kwan, A. Pokrovskiy, B. Sudakov, T. Tran, A. Z. Wagner; Nearly-linear monotone paths in edge-ordered graphs, accepted in Israel Journal of Mathematics.
  12. M. Bucic, M. Ornik, U. Topcu; Graph-Based Controller Synthesis for Safety-Constrained, Resilient Systems, 56th Annual Allerton Conference on Communication, Control, and Computing.
  13. M. Bucic, B. Lidicky, J. Long, A. Z. Wagner; Partition problems in high dimensional boxes, Journal of Combinatorial Theory, Series A 166 (2019), 315-336
  14. M. Bucic, S. Letzter, B. Sudakov; Three colour bipartite Ramsey number of cycles and paths, Journal of Graph Theory 92.4 (2019), 445-459,
  15. M. Bucic, S. Letzter, B. Sudakov, Tuan Tran; Minimum saturated families of sets, Bulletin of the London Mathematical Society 50.4 (2018), 725-732,
  16. M. Bucic, S. Letzter, B. Sudakov; Directed Ramsey number for trees, Journal of Combinatorial Theory, Series B 137 (2019), 145-177
  17. M. Bucic, S. Letzter, B. Sudakov; Monochromatic paths in random tournaments, Random Structures and Algorithms 54.1 (2019), 69-81,
  18. M. Bucic - An Improved Bound for Disjoint Directed Cycles, Discrete Mathematics 341.8 (2018), 2231–2236,

Invited Talks
Contributed Talks
Seminar Talks
Teaching Info